Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 7, NWS Melbourne, FL

February 13, 1995Indian River County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Feb 13, 1995, 8:33 PM EST for Indian River County, Florida. It was in force for 42 min.

The area

The counties it named.

The facts

Issued
Feb 13, 1995, 8:33 PM EST (01:33 UTC)
Expired
Feb 13, 1995, 9:15 PM EST
In force
42 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Indian River County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1995-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1995-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 140135 RRA
SVRMLB
FLC061-140215-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
833 PM EST MON FEB 13 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  915 PM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL FLORIDA
 
   ...INDIAN RIVER COUNTY
 
AT 830 PM...RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN THE TURNPIKE
AND INTERSTATE 95 ABOUT 8 MILES WEST OF VERO BEACH. THE STORM WAS MOVING
EAST AT 30 MPH AND WILL BE MOVING ACROSS COASTAL SECTIONS AROUND
VERO BEACH BEFORE 845 PM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
LASCODY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 7:51 PM EST, 42 minutes earlier.

Area forecast discussion, Feb 13, 7:51 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
750 PM EST MON FEB 13 1995

SHORTWAVE IS MOVING RAPIDLY EAST AND PROVIDING DIFLUENT UPPER LEVEL FLOW
PATTERN ACROSS FORECAST AREA. INITIAL AREA OF SHOWERS AND THUNDERSTORMS WILL
MOVE RAPIDLY ACROSS AREA EARLY THEN SATELLITE INDICATES THERE MAY BE ANOTHER
ROUND A LITTLE LATER TONIGHT. THEREFORE...CURRENT FORECAST WITH LIKELY POPS IS
LOOKING GOOD. WILL ADD MENTION OF STRONG WIND GUSTS NEAR THUNDERSTORMS FOR
GROUPS 3/4 AS THESE LOCATIONS ARE IN CLOSER PROXIMITY TO BEST LOW LEVEL
MOISTURE. OTHERWISE NO SIGNIFICANT CHANGES.

@1...VOLUSIA
@2...LAKE ORANGE OSCEOLA SEMINOLE
@3...BREVARD INDIAN RIVER
@4...ST LUCIE MARTIN OKEECHOBEE

RL

In the hours before

Special weather statement, Feb 13, 7:12 PM EST, 1 hour 21 minutes before
FLZ047-053-054-058-059-064-501-140115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
712 PM EST MON FEB 13 1995

...FAST MOVING THUNDERSTORMS AFFECTING SOUTHERN PORTIONS OF EAST
CENTRAL FLORIDA...

AT 705 PM...RADAR INDICATED AN AREA OF THUNDERSTORMS PRODUCING VERY
HEAVY RAINFALL NEAR THE WEST COAST AROUND VENICE AND SARASOTA. IN
ADDITION...WIDELY SCATTERED THUNDERSTORMS HAD FORMED FROM SOUTH OF
LAKE KISSIMMEE TO LAKE PLACID AND OFFSHORE FT PIERCE. THE
THUNDERSTORMS WERE MOVING RAPIDLY EAST TO NORTHEAST AT 35 MPH AND
WILL AFFECT AREAS FROM MELBOURNE TO LAKE OKEECHOBEE AND JUPITER
INLET THROUGH AT LEAST 830 PM.

THESE THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND WIND
GUSTS TO AROUND 40 MPH. MOTORISTS SHOULD BE ALERT FOR A PERIOD OF
VERY HEAVY RAINFALL.

ELSEWHERE...A BAND OF SHOWERS WILL MOVE ACROSS MUCH OF THE AREA
FROM LAKE KISSIMMEE TO ORLANDO...DAYTONA BEACH AND CAPE
CANAVERAL THROUGH 830 PM.

LASCODY
Special weather statement, Feb 13, 7:13 PM EST, 1 hour 20 minutes before
FLZ047-053-054-058-059-064-501-140115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
712 PM EST MON FEB 13 1995

...FAST MOVING THUNDERSTORMS AFFECTING SOUTHERN PORTIONS OF EAST
CENTRAL FLORIDA...

AT 705 PM...RADAR INDICATED AN AREA OF THUNDERSTORMS PRODUCING VERY
HEAVY RAINFALL NEAR THE WEST COAST AROUND VENICE AND SARASOTA. IN
ADDITION...WIDELY SCATTERED THUNDERSTORMS HAD FORMED FROM SOUTH OF
LAKE KISSIMMEE TO LAKE PLACID AND OFFSHORE FT PIERCE. THE
THUNDERSTORMS WERE MOVING RAPIDLY EAST TO NORTHEAST AT 35 MPH AND
WILL AFFECT AREAS FROM MELBOURNE TO LAKE OKEECHOBEE AND JUPITER
INLET THROUGH AT LEAST 830 PM.

THESE THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND WIND
GUSTS TO AROUND 40 MPH. MOTORISTS SHOULD BE ALERT FOR A PERIOD OF
VERY HEAVY RAINFALL.

ELSEWHERE...A BAND OF SHOWERS WILL MOVE ACROSS MUCH OF THE AREA
FROM LAKE KISSIMMEE TO ORLANDO...DAYTONA BEACH AND CAPE
CANAVERAL THROUGH 830 PM.

LAS(CODY
Special weather statement, Feb 13, 8:18 PM EST, 15 minutes before
FLZ047-054-058-059-064-501-140220-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
818 PM EST MON FEB 13 1995

...SPECIAL MARINE WARNING UNTIL 945 PM FROM CAPE CANAVERAL TO ST
LUCIE INLET...

AT 815 PM...THUNDERSTORMS WITH VERY HEAVY RAIN WERE NEAR THE COAST
FROM CAPE CANAVERAL TO VERO BEACH. THE THUNDERSTORMS WERE MOVING
RAPIDLY EAST AT 35 TO 40 MPH AND WILL MOVE OFFSHORE BREVARD AND
INDIAN RIVER COUNTIES BY ABOUT 915 PM...THEN WELL OUT OVER THE
COASTAL WATERS BY 10 PM. OTHER SHOWERS AND STORMS WILL MOVE OUT OF
INTERIOR SECTIONS AND AFFECT ST LUCIE...MARTIN AND OKEECHOBEE
COUNTIES BETWEEN 9 AND 10 PM.

THE STRONGEST STORM AT 815 PM WAS NEAR THE TURNPIKE WEST OF VERO
BEACH.

IN ADDITION TO VERY HEAVY RAINFALL THE STRONGER STORMS WILL PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING. MOTORISTS SHOULD BE ALERT FOR
SHARPLY REDUCED VISIBILITIES IN THE HEAVY DOWNPOURS OF RAIN.

LASCODY
Special weather statement, Feb 13, 8:19 PM EST, 14 minutes before
FLZ047-054-058-059-064-501-140220-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
818 PM EST MON FEB 13 1995

...SPECIAL MARINE WARNING UNTIL 945 PM FROM CAPE CANAVERAL TO ST
LUCIE INLET...

AT 815 PM...THUNDERSTORMS WITH VERY HEAVY RAIN WERE NEAR THE COAST
FROM CAPE CANAVERAL TO VERO BEACH. THE THUNDERSTORMS WERE MOVING
RAPIDLY EAST AT 35 TO 40 MPH AND WILL MOVE OFFSHORE BREVARD AND
INDIAN RIVER COUNTIES BY ABOUT 915 PM...THEN WELL OUT OVER THE
COASTAL WATERS BY 10 PM. OTHER SHOWERS AND STORMS WILL MOVE OUT OF
INTERIOR SECTIONS AND AFFECT ST LUCIE...MARTIN AND OKEECHOBEE
COUNTIES BETWEEN 9 AND 10 PM.

THE STRONGEST STORM AT 815 PM WAS NEAR THE TURNPIKE WEST OF VERO
BEACH.

IN ADDITION TO VERY HEAVY RAINFALL THE STRONGER STORMS WILL PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING. MOTORISTS SHOULD BE ALERT FOR
SHARPLY REDUCED VISIBILITIES IN THE HEAVY DOWNPOURS OF RAIN.

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 8:50 PM ESTSevere Thunderstorm WarningMLBSaint Lucie40 min
Feb 13, 10:33 PM ESTSevere Thunderstorm WarningMLBPalm Beach57 min
Feb 13, 11:47 PM ESTSevere Thunderstorm WarningMLBPalm Beach43 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.